Jump to content
Important Survey - Please Participate ×

Tapering help needed


[Le...]

Recommended Posts

Hello, I'm new to this forum. I've been on .5mg of rivotril for the past 2 years and am looking for any advice on tapering off slowly and safely. Also if  allowed I'd like some advice on locating a doctor who can monitor my progress. Thanks!

 

Link to comment
Share on other sites

Hello @[Le...]. Welcome to BenzoBuddies.

I assume that you have 0.5mg pills - these are generally the smallest dose pills available. If you do not, I suggest you obtain them. For the most part, members will halve or even quarter these pills to make smaller reductions. (Though, quartering can be tricky with unreliable results).

In some countries, clonazepam (Rivotril) is available as a wafer, in smaller doses. And/or, liquids might be created by the pharmacist (you would need to talk with your doctor) - these allow for smaller reductions to yiur dose. But the majority of people just about manage by splitting 0.5mg tablets.

Have you already attempted to reduce your dose? If so, how did you fare?

Link to comment
Share on other sites

  • 2 weeks later...

Hi I'd like some more advice. Lately I have been experiencing serious dizziness and for some months now -excessive sweating. What's happening?

Also my diet- am I supposed to be eating large meals when you're on benzos or even experiencing symptoms?

Thanks

Leona

 

Link to comment
Share on other sites

Hello @[Le...] and welcome to the forum from me as well.

The symptoms you describe could be due to reaching tolerance to the dose of Rivotril that you are taking. However, it’s always a good idea to get a check up with the doctor just to rule out another cause.

I did have dizziness and shakiness while in tolerance, so it is possible the drug is the cause.

As far as diet goes, it varies per individual. Some people do have GI problems while in withdrawal. I did not, but tried to eat a clean diet. I never really gave up any foods at all, except for coffee. It revived up my symptoms while in recovery. 

A slow and steady taper is advisable so the system can adjust to the dose changes. Benzo withdrawal is not a race. We’ll be here for you throughout the process.

pianogir:smitten:

Link to comment
Share on other sites

Hi again, what are your thoughts on changing from rivotril to ativan? Can this cause withdrawal symptoms? Can this be a smooth process?

Thanks!

 

Link to comment
Share on other sites

Hello @[Le...] -  If I were in your shoes I wouldn't switch from Rivotril to Ativan.  Longer acting benzos like Rivotril (clonazepam) are generally less difficult to taper off than shorter acting benzos like Ativan (lorazepam).  The effect of Ativan wears off more quickly than Rivotril so you would need to dose several times a day in order to avoid interdose withdrawal.  It's possible to do but I don't see the benefit in switching for you.  

As others have suggested to you, I think your best route is a slow, careful taper.  We're here to help you plan it and support you through it.

Link to comment
Share on other sites

Create an account or sign in to comment

You need to be a member in order to leave a comment

Create an account

Sign up for a new account in our community. It's easy!

Register a new account

Sign in

Already have an account? Sign in here.

Sign In Now
×
×
  • Create New...